I abruptly stopped taking Prozac for my depression?
- What It Is
- Risk Factors
- Living With
- User Questions
- Alternative Treatment
- Care Guide
- Questions for Your Doctor
- When to Contact a Doctor
- Find a Doctor
- Resource Guide
< Depression Questions
Questions About Depression
I abruptly stopped taking Prozac for my depression?I am depressed and I take 70 mg Anafranil, and 30mg Prozac each morning. After a while my depression got better but I still had fatigue and obsessive, weird behavior so I decided to directly stop taking the Prozac, and I'm kind of starting to feel empty and depressed and helpless again. I still take the Anafranil, but the Prozac, I'm also kind of suspicious of this medication as it has Sodium Fluoride in it and I choose not to poison my body with it. Is what I'm doing dangerous or could I still manage my depression, and will my symptoms of depression gradually get better if I just stay on Anafranil? Any help is much appreciated. I've been taking these dose of antidepressants for quite some time now, about 2,5 years or so. I don't get to see my psychiatrist a lot so I'm trying to manage the doses myself a bit.
Is it just me, or is depression a white person's disease?
Prozac is not a wonder drug. People on Prozac do not have unusual or sensational results, but they do have good antidepressant effects. It's a very useful antidepressant. Also i would like to suggest that you don't have to stop it abruptly, as you already mentioned you are on to the medications for around 2.5 yrs. Better see your doctor at least, am sure you will be more relaxed then. All the best -- Alex :)
It is not recommended to stop taking antidepressants abruptly. The severity of antidepressant withdrawal symptoms varies from person to person, but generally individuals who abruptly stop their antidepressants experience irritability, anxiety, insomnia, headaches, dizziness, fatigue, nausea, and a return of depression symptoms. These withdrawal symptoms can be minimized by gradually discontinuing your antidepressant. I think it would be hard to predict whether your depressive symptoms would stay the same, get better, or get worse with you just taking anafranil and not the Prozac. You might find your symptoms to be reasonably manageable without the Prozac, or you might find your symptoms to be significantly worse without it. You won't really know until you've been off of Prozac for some time.
abrupt withdrawal will lead to awful neurological symptoms.... when i stopped a high dose (decided it was pointless taking it as it didn't work and only seemed to stop me producing tears) i had several weeks of weird neurological symptoms, it was like i'd had a stroke, pain and tingling in limbs, electric shock sensations etc. funnily enough i never had side effects whilst taking it, only when i stopped. it makes you wonder just what the hell its doing to your body.
DO NOT STOP TAKING YOUR SSRI. I don't have enough time right now to go through all of the consequences, but they are extremely bad and fatal in some people. Please see your doctor and tell them, love ya :)
If you flush them down the toilet and never see another Psychiatrist again,then you should improve.
Please be aware that this information is provided to supplement the care provided by your physician. It is neither intended nor implied to be a substitute for professional medical advice. CALL YOUR HEALTHCARE PROVIDER IMMEDIATELY IF YOU THINK YOU MAY HAVE A MEDICAL EMERGENCY. Always seek the advice of your physician or other qualified health provider prior to starting any new treatment or with any questions you may have regarding a medical condition. Copyright ©2013 EBSCO Publishing All rights reserved. Source: EBSCO